Jump to content


Photo

New Thoughts On Ssris And Narcolepsy


  • Please log in to reply
7 replies to this topic

#1 pinkpeony

pinkpeony

    Member

  • Members
  • 41 posts
  • Gender:Female
  • Location:Kansas

Posted 04 December 2013 - 01:52 PM

So I've been doing some research and found articles such as http://www.clinicaln...df/01 drago.pdf  Statements made here such as: In general, all SSRIs are associated with similar sleep architecture changes such as REM amount reduction, RL increase, SWS increase especially stages 1 and 2, and sleep fragmentation.

I guess I'm really starting to wonder if being put on SSRIs when I was young disrupted my sleep to the point that I was diagnosed with Narcolepsy. I'm having heart problems on Pristiq and found this website: http://www.pointofreturn.com/  When I called and spoke to someone they actually knew what Xyrem was and talked to me about how SSRIs and SNRIs like Pristiq can affect you. Just wondered if anyone else ever wonders if SSRIs or SNRIs could have caused such changes in them. 



#2 Hank

Hank

    Member

  • Members
  • 1,438 posts
  • Gender:Male

Posted 04 December 2013 - 03:56 PM

I am not aware of any long term effects of SSRI or SNRIs that cause permanent changes to sleep architecture. Any temporary changes to sleep architecture are waaay less than the extremes of Narcolepsy.

 

Also, since they reduce REM, they can actually interfere with an N diagnosis since 2 sleep onset REM's are the gold standard.

 

My understanding is that the founder of Point of Return is a Scientologist. While her program may have value, I tend to be skeptical of programs linked to Scientology. Their advice is free. They make money of their supplements.



#3 doinmdirndest

doinmdirndest

    Member

  • Members
  • 334 posts
  • Gender:Male
  • Location:sf bay area, CA
  • Interests:Staying alive and wakeful, having fun doing it. Pursuit of the truth.

    Being w/the woman I love, and looking out for the both of us (and our little dog, too).

Posted 05 December 2013 - 03:17 AM

hank-  have you any perspective regarding 'Adventist medicine?'  the outgoing md rx'ing my 'hot potato' 270mg/d Adderall regimen happens to be a 7th day Adventist; practicing Adventist medicine whatever that means.  I have no idea what may distinguish Adventist md work from that of other md's.  do you think his deciding to continue my treatment w/this rx had anything to do w/Adventist beleifs?  I have no clue.  dr Wilson is an exemplary physician who believes no one he sees gets denied treatment.  he's even spent part of his career living in famine stricken 3rd world country so people there got treated by him, and he did it for free.



#4 Hank

Hank

    Member

  • Members
  • 1,438 posts
  • Gender:Male

Posted 05 December 2013 - 09:30 AM

I don't know of anything negative about Adventists that would concern me.

 

Scientologists and the Hollywood crowd raise a lot of red flags for me when it comes to credibility.



#5 pinkpeony

pinkpeony

    Member

  • Members
  • 41 posts
  • Gender:Female
  • Location:Kansas

Posted 06 December 2013 - 11:10 AM

I am not aware of any long term effects of SSRI or SNRIs that cause permanent changes to sleep architecture. Any temporary changes to sleep architecture are waaay less than the extremes of Narcolepsy.

 

Also, since they reduce REM, they can actually interfere with an N diagnosis since 2 sleep onset REM's are the gold standard.

 

My understanding is that the founder of Point of Return is a Scientologist. While her program may have value, I tend to be skeptical of programs linked to Scientology. Their advice is free. They make money of their supplements.

Had no idea about POR. Decided not to order from them.

I never got to see my sleep study. All I know is they said I had Excessive Daytime Sleepiness with Sleep Paralysis. Can I ask to see copy of my sleep study? Would I even know what Im looking at?



#6 Hank

Hank

    Member

  • Members
  • 1,438 posts
  • Gender:Male

Posted 06 December 2013 - 12:21 PM

Of course you can ask to see a copy of your sleep study. And your physician can review it with you so that you understand it. Educate yourself a bit ahead of time so that you understand the terminology of the sleep study.



#7 britneyadams

britneyadams

    Member

  • Members
  • 11 posts
  • Gender:Female
  • Interests:Law student.

Posted 06 December 2013 - 06:01 PM

This makes me nervous because I am currently starting on an SSRI.. Turns out the volume on my generalized anxiety is turned way up now that I'm sleeping on Xyrem.  The pharmacists and doctors all said that there would be no interaction.  I hope that's still true.



#8 Hank

Hank

    Member

  • Members
  • 1,438 posts
  • Gender:Male

Posted 06 December 2013 - 07:13 PM

This makes me nervous because I am currently starting on an SSRI.. Turns out the volume on my generalized anxiety is turned way up now that I'm sleeping on Xyrem.  The pharmacists and doctors all said that there would be no interaction.  I hope that's still true.

http://www.webmd.com...ker/default.htm

You can check your medication for potential interactions through this. The Xyrem nurses and pharmacist will also have the definitive answers for this.

 

SSRI/SNRIs are routinely prescribed along with Xyrem.